Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2006, 4:47 PM CDT for Custer County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 4:47 PM CDT (21:47 UTC)
- Expired
- May 7, 2006, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:15 PM CDT | HAIL 1 | 5 Ne Callaway, NE | HAIL FOR ABOUT 10 TO 15 MINUTES WITH GENERALLY PENNY TO NICKEL SIZE HAIL WITH LARGEST THE SIZE OF QUARTERS |
| May 7, 5:50 PM CDT | HAIL 1 | 4 E Gates, NE | HAIL LASTED OVER 5 MINUTES IN LENGTH...ENOUGH TO COVER THE GROUND...LARGEST QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072146 SVRLBF NEC041-072245- /O.NEW.KLBF.SV.W.0023.060507T2147Z-060507T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 447 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 545 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR NE HIGHWAY 2 MILE MARKER 275...OR ABOUT 6 MILES WEST OF BROKEN BOW...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 2 MILE MARKER 270 AND NE HIGHWAY 21 MILE MARKER 70 BY 455 PM CDT NE HIGHWAY 2 MILE MARKER 275...NE HIGHWAY 2 MILE MARKER 279 AND BROKEN BOW BY 500 PM CDT NE HIGHWAY 2 MILE MARKER 280 BY 505 PM CDT NE HIGHWAY 70 MILE MARKER 80 BY 520 PM CDT WEISSERT BY 535 PM CDT LAT...LON 4148 10022 4104 10022 4106 9924 4173 9927 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 072214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT SUN MAY 7 2006 NEC041-072245- /O.CON.KLBF.SV.W.0023.000000T0000Z-060507T2245Z/ CUSTER NE- 514 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CUSTER COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CALLAWAY...OR ABOUT 12 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 21 MILE MARKER 66 BY 525 PM CDT NE HIGHWAY 21 MILE MARKER 69...NE HIGHWAY 21 MILE MARKER 68 AND NE HIGHWAY 21 MILE MARKER 67 BY 530 PM CDT NE HIGHWAY 2 MILE MARKER 277...NE HIGHWAY 21 MILE MARKER 72...NE HIGHWAY 2 MILE MARKER 275 AND NE HIGHWAY 21 MILE MARKER 71 BY 535 PM CDT NE HIGHWAY 2 MILE MARKER 278 AND BROKEN BOW BY 540 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4148 10022 4104 10022 4106 9924 4173 9927 $$ SPRINGER
000 WWUS53 KLBF 072235 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT SUN MAY 7 2006 NEC041-072245- /O.CON.KLBF.SV.W.0023.000000T0000Z-060507T2245Z/ CUSTER NE- 536 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CUSTER COUNTY... AT 531 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF NE HIGHWAY 2 MILE MARKER 266...OR ABOUT 12 MILES NORTH OF BROKEN BOW...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF SARGENT...9 MILES WEST OF NE HIGHWAY 183 MILE MARKER 114...9 MILES WEST OF NE HIGHWAY 183 MILE MARKER 115 AND 9 MILES WEST OF NE HIGHWAY 183 MILE MARKER 116 BY 545 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4148 10022 4104 10022 4106 9924 4173 9927 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 7, 2:40 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SUN MAY 7 2006 .SHORT TERM... CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE. SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER. COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING INTO THE 30S AND 40S. .LONG TERM... WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW. POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL FOR THE SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
Hazardous weather outlook, May 7, 2:05 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT SUN MAY 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081915- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS INTO SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, May 7, 3:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 SE STOCKVILLE 40.48N 100.32W
05/07/2006 E0.88 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, May 7, 3:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 ENE STOCKVILLE 40.56N 100.30W
05/07/2006 E1.75 INCH FRONTIER NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 20 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 54 min |
| May 7, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 65 min |
| May 7, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.